Format

Send to

Choose Destination
Pediatr Dermatol. 2011 Mar-Apr;28(2):169-71. doi: 10.1111/j.1525-1470.2010.01224.x.

Hypoglycemia as a result of propranolol during treatment of infantile hemangioma: a case report.

Author information

1
Department of Pediatric Cardiology, Centre for Congenital Vascular Anomalies Utrecht, University Medical Centre Utrecht/Wilhelmina Children's Hospital, Lundlaan, Utrecht, The Netherlands. h.breur@umcutrecht.nl

Abstract

Propranolol is a new and promising treatment for hemangiomas of infancy. We report of a patient in whom steroid maintenance therapy is successfully tapered after introduction of propranolol. This patient, however, developed symptomatic hypoglycemic events presumably because of a concurrent deficiency of epinephrine and cortisol as a direct result of both beta-blockage by propranolol and adrenal insufficiency as a result of prednisone use. Extreme care should be taken in patients treated with both propranolol and prednisone as they are at increased risk of hypoglycemia.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center